Alert archive / Minnesota / Heat Advisories in 2011

Heat Advisory 5, NWS Twin Cities, MN

July 31, 20116 counties in Wisconsin; 35 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 31, 2011, 4:00 PM CDT for 6 counties in Wisconsin; 35 counties in Minnesota. It took effect at Aug 1, 2011, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2011, 4:00 PM CDT (21:00 UTC)
In effect from
Aug 1, 2011, 12:00 PM CDT
Expired
Aug 1, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 41 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 32 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3836 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS73 KMPX 312100
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT SUN JUL 31 2011

...HEAT ADVISORY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA...

.A HEAT ADVISORY HAS BEEN ISSUED FOR MONDAY AFTERNOON AND EVENING FOR
WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA. THE ADVISORY IS
ALONG AND SOUTH OF A LINE FROM APPLETON TO MANKATO TO ALBERT LEA.
HOT AND VERY HUMID CONDITIONS WILL DEVELOP MONDAY AFTERNOON WITH
THE HEAT INDEX REACHING 105 DEGREES. THIS WILL MAKE FOR VERY
UNCOMFORTABLE CONDITIONS ALONG WITH AN INCREASED RISK FOR HEAT
RELATED ILLNESSES. 

MNZ054-064-073-074-082-083-091>093-010500-
/O.NEW.KMPX.HT.Y.0005.110801T1700Z-110802T0100Z/
LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...GRANITE FALLS...
REDWOOD FALLS...NEW ULM...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...ALBERT LEA
400 PM CDT SUN JUL 31 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
MONDAY. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL PEAK IN THE
  LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES WILL REACH
  AROUND 105 DEGREES.

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
679 
WWUS73 KMPX 010303
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 PM CDT SUN JUL 31 2011

...HEAT ADVISORY FOR WEST CENTRAL THROUGH SOUTH CENTRAL
MINNESOTA...

.A HEAT ADVISORY REMAINS IN EFFECT FOR MONDAY AFTERNOON AND
EVENING FROM WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA. THE
ADVISORY IS ALONG AND SOUTH OF A LINE FROM APPLETON TO MANKATO TO
ALBERT LEA. HOT AND VERY HUMID CONDITIONS WILL DEVELOP MONDAY
AFTERNOON WITH THE HEAT INDEX REACHING 105 DEGREES. THIS WILL MAKE
FOR VERY UNCOMFORTABLE CONDITIONS ALONG WITH AN INCREASED RISK FOR
HEAT RELATED ILLNESSES.

MNZ054-064-073-074-082-083-091>093-011200-
/O.CON.KMPX.HT.Y.0005.110801T1700Z-110802T0100Z/
LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...GRANITE FALLS...
REDWOOD FALLS...NEW ULM...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...ALBERT LEA
1003 PM CDT SUN JUL 31 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL PEAK IN 
  THE LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES WILL 
  REACH AROUND 105 DEGREES. 

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JLT
534 
WWUS73 KMPX 010805
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 AM CDT MON AUG 1 2011

...HEAT ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA
 AND WEST CENTRAL WISCONSIN FROM NOON UNTIL 800 PM THIS EVENING... 

.A HEAT ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH CENTRAL
MINNESOTA AND WESTERN WISCONSIN THIS AFTERNOON THROUGH 800 PM
THIS EVENING. THE ADVISORY HAD BEEN EXPAND NORTH AND EAST TO
INCLUDE THE TWIN CITIES...SAINT CLOUD AND EAU CLAIRE WISCONSIN.
VERY WARM TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL
PUSH HEAT INDICES TO REACH 100 TO 105 DEGREES DURING THE AFTERNOON
AND EARLY EVENING HOURS. THIS WILL MAKE FOR VERY UNCOMFORTABLE
CONDITIONS ALONG WITH AN INCREASED RISK FOR HEAT RELATED
ILLNESSES.

MNZ041-047>049-051-055>063-065>070-075>078-084-085-WIZ023>028-
011615-
/O.EXA.KMPX.HT.Y.0005.110801T1700Z-110802T0100Z/
DOUGLAS-STEVENS-POPE-STEARNS-SHERBURNE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-WASECA-
STEELE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
ST. CLOUD...ELK RIVER...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...RED WING...
WASECA...OWATONNA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
305 AM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL PEAK IN THE
  LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES WILL REACH
  AROUND 105 DEGREES.

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

MNZ054-064-073-074-082-083-091>093-011615-
/O.CON.KMPX.HT.Y.0005.110801T1700Z-110802T0100Z/
LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...GRANITE FALLS...
REDWOOD FALLS...NEW ULM...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...ALBERT LEA
305 AM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL PEAK IN 
  THE LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES WILL 
  REACH AROUND 105 DEGREES. 

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
536 
WWUS73 KMPX 011519
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1019 AM CDT MON AUG 1 2011

...HEAT ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA 
AND WEST CENTRAL WISCONSIN FROM NOON UNTIL 800 PM THIS EVENING...

.A HEAT ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WESTERN WISCONSIN THIS AFTERNOON THROUGH
800 PM THIS EVENING. WARM TEMPERATURES COMBINED WITH HIGH
HUMIDITY LEVELS MAY PUSH HEAT INDICES TO REACH 100 TO 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS IF THE CLOUDS ARE
ABLE TO CLEAR. THIS WILL MAKE FOR VERY UNCOMFORTABLE CONDITIONS
ALONG WITH AN INCREASED RISK FOR HEAT RELATED ILLNESSES. THE
CLOUDS THIS MORNING ARE A COMPLICATING FACTOR AND WILL HOLD THE
TEMPERATURES IN CHECK LATE THIS MORNING AND EARLY THIS AFTERNOON.
IF SKIES CAN CLEAR THIS AFTERNOON...TEMPERATURES WILL QUICKLY
RISE INTO THE UPPER 80S AND LOWER 90S. THE CLOUDS ARE MOST LIKELY
TO DIMINISH IN SOUTHWEST AND FAR SOUTH CENTRAL MINNESOTA EARLY
THIS AFTERNOON. IF THE CLOUDS DO NOT CLEAR...THE HEAT INDEX WILL
REMAIN WELL BELOW 100 DEGREES.

MNZ041-047>049-051-054>070-073>078-082>085-091>093-WIZ023>028-
012330-
/O.CON.KMPX.HT.Y.0005.110801T1700Z-110802T0100Z/
DOUGLAS-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-
PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
ST. CLOUD...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1019 AM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE/HEAT INDEX...LATE AFTERNOON TEMPERATURES COULD PEAK
  IN THE LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES MAY
  REACH AROUND 105 DEGREES IF THE CLOUDS ARE ABLE TO CLEAR.

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
588 
WWUS73 KMPX 011856
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT MON AUG 1 2011

...HEAT ADVISORY CONTINUES FOR PORTIONS OF SOUTHWEST AND WEST
CENTRAL MINNESOTA UNTIL 800 PM THIS EVENING...

.A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH AND CENTRAL
MINNESOTA THROUGH 800 PM THIS EVENING. WARM TEMPERATURES COMBINED
WITH HIGH HUMIDITY LEVELS COULD PUSH HEAT INDICES TO REACH 100 TO
105 DEGREES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THIS
WILL MAKE FOR VERY UNCOMFORTABLE CONDITIONS ALONG WITH AN
INCREASED RISK FOR HEAT RELATED ILLNESSES. THE CLOUDS TODAY HAVE
BEEN A COMPLICATING FACTOR AND HAVE HELD TEMPERATURES IN CHECK
EARLY THIS AFTERNOON. EXPECT RAPID WARMING IN AREAS WHERE THE SUN
IS BREAKING OUT.

MNZ049-051-058>063-066>070-076>078-084-085-093-WIZ023>028-012000-
/O.CAN.KMPX.HT.Y.0005.000000T0000Z-110802T0100Z/
STEARNS-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-
STEELE-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...ELK RIVER...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
156 PM CDT MON AUG 1 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY. 

THUNDERSTORMS AND ASSOCIATED CLOUD COVER WILL KEEP TEMPERATURES
FROM WARMING INTO THE 90S TODAY. ALTHOUGH CONDITIONS WILL REMAIN
MUGGY THROUGH THE EVENING...THE HEAT INDEX SHOULD REMAIN WELL
BELOW 100 DEGREES.

$$

MNZ041-047-048-054>057-064-065-073>075-082-083-091-092-020100-
/O.CON.KMPX.HT.Y.0005.000000T0000Z-110802T0100Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-NICOLLET-WATONWAN-
BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH
156 PM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE/HEAT INDEX...LATE AFTERNOON TEMPERATURES COULD PEAK
  IN THE LOWER 90S ALONG WITH HIGH HUMIDITY. HEAT INDICES MAY
  STILL 100 TO 105 DEGREES.

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 31, 3:48 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 31, 3:48 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SUN JUL 31 2011

.DISCUSSION...

SUMMARY...MOST ACTIVE WEATHER THIS WEEK MAY WELL BE WITHIN THE
NEXT 24-36 HOURS WITH THE FRONTAL BOUNDARY DRAPED ACROSS THE
AREA. A COUPLE ROUNDS OF STRONG THUNDERSTORMS SEEM POSSIBLE
TONIGHT AND TOMORROW ACROSS THE REGION. THERE ARE SOME QUESTIONS
AS TO THE AMOUNT OF COVERAGE TONIGHT...AND THE MOST WIDESPREAD
CONVECTION MAY BE ACROSS NORTHERN MN TOMORROW. WE SHOULD GET A
BOUT OF QUIETER WEATHER AND COOLER TEMPS AND DEW POINTS AFTER THE
BOUNDARY PUSHES SOUTH TUESDAY NIGHT. A HEAT ADVISORY WILL BE
NEEDED IN SOUTH CENTRAL/SOUTHWEST MN TO MATCH UP WITH DMX/FSD.

NEARLY STATIONARY BOUNDARY STRETCHING ACROSS SOUTH/CENTRAL MN AND
WEST CENTRAL WI. THE SAME BOUNDARY IS LIFTING NORTH AS A WARM
FRONT ACROSS THE DAKOTAS...WHERE A FEW ECHOES ROOTED ABOVE THE
BOUNDARY LAYER HAVE DEVELOPED THIS AFTERNOON.
THERMODYNAMICALLY...TIGHT INSTABILITY GRADIENT ALONG THE FRONT
WITH A POOL OF 3000-5000 J/KG OF SBCAPE AND MLCAPE SOUTH OF THE
BOUNDARY ACROSS SOUTHERN MN. BOUNDARY LAYER INSTABILITY HAS GROWN
STEADILY AS WELL THIS AFTERNOON WITH 100-200 J/KG IN THE 0-3KM
LAYER. TOWERING CUMULUS HAVE BEEN APPARENT ON SATELLITE SINCE
EARLY THIS AFTERNOON...BUT SO FAR DEEP MOIST CONVECTION HAS NOT
OCCURRED. HARD TO BELIEVE WE WILL NOT SEE SOME DEEP MOIST
CONVECTION ALONG THIS BOUNDARY BEFORE 6-7 PM CDT. LOCAL 4KM WRF-
ARW AND HRRR BOTH DEVELOP SCATTERED THUNDERSTORMS ON THE SOUTH
SIDE OF THIS BOUNDARY AND TRACK THE STORMS SOUTHEAST THIS EVENING
BEFORE GRADUALLY DIMINISHING. THE HEIGHTENED RISK FOR SEVERE FROM
SPC TONIGHT IS IN THE DAKOTAS AND FAR WESTERN NEAR THE WARM
FRONT...WHERE DEEP LAYER SHEAR IS MORE SUPPORTIVE OF ORGANIZED
CONVECTION...INCLUDING SUPERCELLS. AS OF RIGHT NOW...MOISTURE
CONVERGENCE ALONG THE BOUNDARY HAS NOT BEEN GREAT...BUT STILL
APPARENT. GIVEN THE GOOD INSTABILITY AND FAIR 850-500MB FLOW...ANY
STORMS IN SOUTHERN MN/WESTERN WI WOULD HAVE TO BE MONITORED FOR
SEVERE POTENTIAL. THE OVERALL COVERAGE MAY BE SOMEWHAT LIMITED
UNLESS THUNDERSTORM OUTFLOW CAN LEAD TO CONVECTIVE INITIATION.

NEXT...OUR ATTENTION TURNS TO THE NICE SHORTWAVE/VORTICITY MAX IN
EASTERN MT THIS AFTERNOON. THIS SHOULD ROUND THE RIDGE AS HEIGHTS
BUILD IN ACROSS MN/WI TONIGHT. WE MAY END UP WITH ONE OR TWO
COMPLEXES OF STORMS TRACKING OUT OF NORTH DAKOTA AND INTO NORTHERN
MN. IN THE MPX CWA...THE MOST FAVORABLE AREAS TO SEE THIS ACTIVITY
MONDAY/MONDAY EVENING WILL BE FROM MORRIS...TO ST. CLOUD...TO RICE
LAKE. HEAVY RAIN COULD BE A THREAT WITH THE STORMS...PWATS CREEP
UP TOWARD 1.75" IN CENTRAL MN BY TOMORROW AFTERNOON.

SHOULD BE A REPRIEVE FROM THE THUNDERSTORM CHANCES TUESDAY NIGHT
THROUGH THURSDAY MORNING WITH SURFACE RIDGE OVERHEAD. WILL HAVE TO
MONITOR A COUPLE CIRCULATIONS SHOWING UP IN WATER VAPOR TODAY IN
SW COLORADO AND SOUTHERN CALIFORNIA...WHICH THE STEERING WINDS
SHOULD ADVECT INTO THE MID-UPPER MISSISSIPPI RIVER VALLEY. THE
EXTENDED IS A LITTLE MESSY WITH A LOT OF SLIGHT CHANCE POPS...AND
SEVERAL EMBEDDED SHORTWAVES IN THE GENERALLY WEST-EAST ORIENTATED
FLOW. NEARLY IMPOSSIBLE TO TRUST THE POSITION AND TIMING OF THESE
WAVES FOR THE WEEKEND. SO...AT THIS POINT POPS REALLY ARE NOT ALL
THAT DIFFERENT FROM CLIMO.

&&

.AVIATION.../18Z TAF ISSUANCE/

FORECAST A BIT TRICKY THIS AFTERNOON IN TERMS OF THUNDER CHANCES.
A FRONTAL EXTENDS ACROSS SOUTHERN MN INTO NORTHEAST SOUTH DAKOTA.
VERY UNSTABLE CONDITIONS ACROSS THIS AREA...BUT FORCING
MECHANISMS ON THE WEAK SIDE IN TERMS OF LOW LEVEL FLOW TO ACT AS A
TRIGGER. IF STORMS FORM THEY WOULD LIKELY BE STRONG TO SEVERE. THE
GREATEST RISK APPEARS TO BE OVER SOUTH CENTRAL AND SOUTHEAST MN
INTO WISCONSIN. KMSP COULD AND KEAU COULD BE AFFECTED. HAVE
KEPT THE MENTION OF VCNTY THUNDER ON THOSE LOCATIONS BUT WILL NEED
TO WATCH THE TRENDS N THE NEXT HOUR OR TWO FOR UPDATES TO LOWER
CONDITIONS IN THUNDERSTORMS. OTHERWISE LOW END VFR CIGS TO SOME
LINGERING MVFR FORM KMSP TO KEAU FOR THE AFTERNOON. WITH SCT
CONDITIONS AT KSTC. THE THUNDER THREAT WILL LIKELY PERSIST INTO THE
EARLY EVENING...THEN ATTENTION TURNS TO THE CENTRAL DAKOTAS WHERE
MORE STORMS SHOULD FORM TONIGHT AND EXPAND INTO WEST CENTRAL MN
MONDAY MORNING. HAVE INCLUDE THUNDER AT KSTC AND KAXN FOR THIS
POSSIBILITY. THERE MAY ALSO BE RISK OF IFR VSBY IN FOG FROM KRNH
TO KEAU EARLY WEDNESDAY MORNING. LIGHT AND VARIABLE WIND CONDITIONS
NORTH OF KRWF BUT EXPECT A GRADUAL SHIFT TO A 130-180 DIRECTION
OVERNIGHT.

KMSP...MVFR CIGS LIFTING TO LOW END VFR IN CUMULUS IN THE NEXT
HOUR OR TWO. HAVE INCLUDED THE VCNTY THUNDER FROM 21Z TO ABOUT
02Z BUT WILL NEED TO WATCH THE TRENDS. THERE IS A LOW RISK OF
THUNDER REACHING THE FIELD LATER MONDAY MORNING BUT CURRENT
THINKING TI THAT ACTIVITY WILL REMAIN TO THE NORTH. LIGHT AND
VARIABLE WIND CONDITION THIS AFTERNOON AND EVENING WITH THE HIGH
PRESSURE OVERHEAD...BUT A GRADUAL TREND TO 130-180 LATE TONIGHT
AND MONDAY MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TO 8 PM CDT MONDAY FOR BLUE EARTH-BROWN-
     FARIBAULT-FREEBORN-LAC QUI PARLE-MARTIN-REDWOOD-WATONWAN-
     YELLOW MEDICINE.

WI...NONE.
&&

CLF/JPR
Hazardous weather outlook, Jul 31, 12:49 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT SUN JUL 31 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1249 PM CDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF A LINE FROM
MORRIS TO THE TWIN CITIES...TO EAU CLAIRE. THE MAIN THREATS WOULD
BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO SHOULD NOT
BE RULED OUT. IN ADDITION...MORE THUNDERSTORMS COULD MOVE INTO
WEST CENTRAL MINNESOTA LATE TONIGHT OR MONDAY MORNING. THESE
STORMS COULD ALSO CONTAIN HAIL...STRONG WINDS...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA ON MONDAY AFTERNOON AND NIGHT WITH THE APPROACH AND PASSAGE
OF A FRONT.

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CENTRAL
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND
EVENING...AND OVER WEST CENTRAL MINNESOTA LATE TONIGHT AND MONDAY
MORNING.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 9:43 PM CDTSevere Thunderstorm WarningMPXBarron, Polk47 min
Jul 30, 9:54 PM CDTAreal Flood AdvisoryMPXPierce6 hr
Jul 30, 10:44 PM CDTSpecial Weather StatementMPXBarron46 min
Jul 30, 11:32 PM CDTSpecial Weather StatementMPXPierce43 min
Jul 30, 11:55 PM CDTSevere Thunderstorm WarningMPXPepin, Pierce35 min
Jul 30, 7:10 PM CDTTornado WarningMPXTodd50 min
Jul 30, 7:15 PM CDTSevere Thunderstorm WarningMPXDouglas30 min
Jul 30, 7:28 PM CDTAreal Flood AdvisoryMPXTodd3 hr
Jul 30, 7:42 PM CDTSevere Thunderstorm WarningMPXTodd63 min
Jul 30, 7:45 PM CDTSevere Thunderstorm WarningMPXKanabec45 min
Jul 30, 8:01 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs29 min
Jul 30, 8:15 PM CDTSevere Thunderstorm WarningMPXStearns60 min
Jul 30, 8:18 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs72 min
Jul 30, 8:22 PM CDTTornado WarningMPXIsanti, Kanabec, Mille Lacs38 min
Jul 30, 8:50 PM CDTSevere Thunderstorm WarningMPXIsanti55 min
Jul 30, 8:53 PM CDTTornado WarningMPXIsanti35 min
Jul 30, 8:56 PM CDTAreal Flood AdvisoryMPXAnoka, Isanti, Kanabec, Mille Lacs, Sherburne6 hr
Jul 30, 9:07 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns38 min
Jul 30, 9:20 PM CDTSevere Thunderstorm WarningMPXAnoka55 min
Jul 30, 9:48 PM CDTSpecial Weather StatementMPXMcLeod, Meeker42 min
Jul 30, 9:50 PM CDTSevere Thunderstorm WarningMPXRamsey, Washington55 min
Jul 30, 10:21 PM CDTSevere Thunderstorm WarningMPXAnoka39 min
Jul 30, 11:20 PM CDTSpecial Weather StatementMPXLe Sueur40 min
Jul 30, 11:26 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Scott, Sibley31 min

Nearby

Heat Advisories in Minnesota, 2011Heat Advisories in Wisconsin, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.